MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SELF-TAPPING COMPRESSION SCREW FIXOS Ø3.5MM / L36MM; IMPLANT

STRYKER GMBH CANNULATED SELF-TAPPING COMPRESSION SCREW FIXOS Ø3.5MM / L36MM; IMPLANT
Catalog Number CS36A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that two broken cannulated stryker screws were received with the product returned for (b)(4).The rep could not confirm the event that is associated with the broken screws.
 
Additional Manufacturer Narrative
The reported event that cannulated self-tapping compression screw fixos ø3.5mm / l36mm was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.These are some of the possible causes: insertion of the screw in dense cortical bone without pre-drilling.The operative technique states: ¿[.] the self-drilling and self-tapping tip of the fixos screws is intended for cancellous bone.In dense cortical bone, pre-drilling with cannulated drill ø2.7mm / ø3.5mm (ref (b)(4)) and use of the cannulated tap ø4.0mm / 5.0mm ((b)(4)) is recommended, especially when placing oblique screws.[.]¿ insertion of the screw in dense cortical bone with an inappropriate angle.The operative technique clearly states: ¿contact of fixos screw with dense bone in a tangential direction may cause a deviation of the screw and/or a bending of the k-wire, which may result in damage to the implant.[¿]¿ implant of the screw without a k-wire.The device inspection revealed the following: the body of the screw is largely bent in the middle, and it can be noticed that the broaches normally present at the tip of the screw have been flattened.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
CANNULATED SELF-TAPPING COMPRESSION SCREW FIXOS Ø3.5MM / L36MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6185576
Report Number0008031020-2016-00621
Device Sequence Number1418593
Product Code HWC
UDI-Device Identifier07613252259220
UDI-Public(01)07613252259220(10)J28958
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS36A
Device Lot NumberJ28956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;